Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2016, 6:14 PM CDT for Rock County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 14, 2016, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rock County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:20 PM CDT | HAIL 1.25 | 8 S Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WUUS53 KLBF 142314
SVRLBF
NEC149-142345-
/O.NEW.KLBF.SV.W.0116.160614T2314Z-160614T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 645 PM CDT
* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BASSETT...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BASSETT...NEWPORT...PONY LAKE AND SYBRANT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 167 AND 182.
HIGHWAY 20 BETWEEN MILE MARKERS 253 AND 257...BETWEEN MILE MARKERS
260 AND 268...AND BETWEEN MILE MARKERS 270 AND 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4230 9925 4236 9965 4257 9966 4260 9925
TIME...MOT...LOC 2314Z 276DEG 22KT 4245 9953
HAIL...1.00IN
WIND...60MPH
$$
MASEK2 follow-up statements
566
WWUS53 KLBF 142328
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT TUE JUN 14 2016
NEC149-142345-
/O.CON.KLBF.SV.W.0116.000000T0000Z-160614T2345Z/
ROCK NE-
628 PM CDT TUE JUN 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL ROCK COUNTY...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF BASSETT...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONY LAKE AND SYBRANT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 166 AND 177.
HIGHWAY 20 BETWEEN MILE MARKERS 273 AND 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4235 9960 4253 9953 4260 9925 4230 9925
TIME...MOT...LOC 2327Z 280DEG 22KT 4241 9943
HAIL...1.00IN
WIND...60MPH
$$
MASEK018
WWUS53 KLBF 142345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT TUE JUN 14 2016
NEC149-142354-
/O.EXP.KLBF.SV.W.0116.000000T0000Z-160614T2345Z/
ROCK NE-
645 PM CDT TUE JUN 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4235 9960 4253 9953 4260 9925 4230 9925
TIME...MOT...LOC 2344Z 276DEG 22KT 4241 9943
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:32 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 332 PM CDT TUE JUN 14 2016 .SHORT TERM...(This evening through Wednesday) Issued at 310 PM CDT Tue Jun 14 2016 The main forecast challenges over the next 24 hours are isolated thunderstorms late this afternoon and early evening and the return of hot temperatures for Wednesday. This evening and tonight... extended isoT through 00z from Merriman to Broken Bow and points east. In association with the upper low over the Northern Plains, some storm development is underway as of 20z across eastern Cherry Co. The environment downstream invof KANW and KONL are supportive of continued convective activity, albeit limited coverage. RAP estimates around 1500j/kg MUCAPE and LI around -3 due to early PM sunshine and cooler H5 temps from the low. Deep shear is relatively weak, so not expecting much upscale growth. Storms should dissipate toward 00z with the loss of daytime heating. Lowered min temps overnight slightly, mainly across the west and in the Platte river valleys due to mostly clear skies and light surface winds. Wednesday... attention turns toward the building upper ridge across the Plains. A weak leeside surface boundary sets up along the WY/CO mountains, which turns the low level flow from west to south across western Neb. 14/12z and 14/18z model suites consistent with a warming trend with H85 temps exceeding 25C by 00z Thu. Despite some low level lift, forecast soundings show abundant dry air and very deep mixed layers to 600hpa. Increased max temps a degree or two to lower/mid 90s north and mid/upper 90s south. .LONG TERM...(Wednesday night through Tuesday) Issued at 310 PM CDT Tue Jun 14 2016 The upper level ridge will continue to amplify across the central Conus through Friday. This will bring highs from 95 to 100 for Thursday and mid to upper 90s Friday. Dewpoints in the 60s across the eastern half of the fa will increase concerns for high heat indices near 100 each day. A disturbance will move into the northern plains Friday, and could triggered isolated storms north of interstate 80, which is similar to previous fcst. This seems reasonable given that under recent upper ridge, isolated storms also developed. Still at least the upper 80s to lower 90s Saturday and Sunday as the upper ridge flattens out and a weak front drops south. A gradual cooldown to the upper 80s by monday and tuesday as hottest airmass is shunted toward the swrn u.s. and southern plains. A slight chance of storms Sunday night through Tuesday, mainly for the north and east. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1227 PM CDT Tue Jun 14 2016 VFR conditions will continue across western Nebraska through Wednesday afternoon. Gusty west winds will affect all terminals this afternoon and early evening. Spotty showers and thunderstorms are possible late afternoon across north central Nebraska, mainly invof KONL. && .HYDROLOGY... Issued at 310 PM CDT Tue Jun 14 2016 Minor flooding continues along the North Platte River near Lewellen and upstream of Lake McConaughy. The gauge at North Platte continues to read moderate flood stage. Flooding is a result of increased releases from reservoirs in Wyoming...as well as increased releases from Lake McConaughy. Flooding is expected to continue through June. Elevated levels are present on the North Platte River near Lisco, South Platte River at Roscoe and North Platte, and the Platte River near Brady. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Snively LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Snively
Hazardous weather outlook, Jun 14, 7:50 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 750 AM CDT TUE JUN 14 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-151300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 750 AM CDT TUE JUN 14 2016 /650 AM MDT TUE JUN 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY EAST OF A LINE FROM VALENTINE TO AINSWORTH TO BURWELL. THE RISK FOR SEVERE WEATHER IS MARGINAL BUT LARGE HAIL AND WIND DAMAGE ARE THE THREAT IF STORMS DEVELOP. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT ACROSS NORTH CENTRAL NEBRASKA. THE RISK OF SEVERE WEATHER IS UNCERTAIN. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 14, 4:36 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT TUE JUN 14 2016
NEZ006-142215-
KEYA PAHA NE-
436 PM CDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEYA PAHA AND NORTHERN
ROCK COUNTIES UNTIL 515 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGVIEW...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...BURTON AND NETS PEAK.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 211 AND 225.
LAT...LON 4276 9943 4279 9991 4300 9990 4300 9950
4299 9941
TIME...MOT...LOC 2136Z 274DEG 19KT 4289 9980
SNIVELYSpecial weather statement, Jun 14, 4:55 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 455 PM CDT TUE JUN 14 2016 NEZ005-008-142245- EASTERN CHERRY NE-BROWN NE- 455 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND WEST CENTRAL BROWN COUNTIES UNTIL 545 PM CDT... AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF JOHNSTOWN...OR 22 MILES WEST OF AINSWORTH...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AINSWORTH...JOHNSTOWN AND WOOD LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 221 AND 241. LAT...LON 4248 10041 4265 10035 4260 9985 4234 9994 TIME...MOT...LOC 2155Z 284DEG 24KT 4255 10029 MASEK
Special weather statement, Jun 14, 5:15 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 PM CDT TUE JUN 14 2016 NEZ008-009-142300- BROWN NE-ROCK NE- 515 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND NORTHWESTERN ROCK COUNTIES UNTIL 600 PM CDT... AT 514 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER AINSWORTH...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AINSWORTH...BASSETT...LONG PINE...ANTELOPE PEAK...KELLER PARK STATE RECREATION AREA AND PINE GLEN STATE WILDLIFE REFUGE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 169 AND 204. HIGHWAY 20 BETWEEN MILE MARKERS 238 AND 265. LAT...LON 4243 9998 4269 9994 4270 9941 4237 9942 TIME...MOT...LOC 2214Z 276DEG 16KT 4255 9985 MASEK
Special weather statement, Jun 14, 5:56 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM CDT TUE JUN 14 2016 NEZ010-028-029-142345- HOLT NE-GARFIELD NE-WHEELER NE- 556 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 645 PM CDT... AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AMELIA...OR 23 MILES NORTH OF BURWELL...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHAMBERS...CARSON LAKE AND SUNFISH LAKE. LAT...LON 4202 9920 4219 9919 4224 9870 4197 9871 TIME...MOT...LOC 2256Z 270DEG 15KT 4211 9910 MASEK
Special weather statement, Jun 14, 6:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 604 PM CDT TUE JUN 14 2016 NEZ009-010-142345- HOLT NE-ROCK NE- 604 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HOLT AND CENTRAL ROCK COUNTIES UNTIL 645 PM CDT... AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG PINE...OR 8 MILES SOUTHWEST OF BASSETT...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BASSETT...STUART...PONY LAKE AND SYBRANT. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 167 AND 182. HIGHWAY 20 BETWEEN MILE MARKERS 253 AND 257...BETWEEN MILE MARKERS 260 AND 268...AND BETWEEN MILE MARKERS 271 AND 282. LAT...LON 4228 9911 4236 9965 4257 9966 4261 9909 TIME...MOT...LOC 2304Z 275DEG 24KT 4248 9962 MASEK
Local storm report, Jun 14, 6:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL S AINSWORTH 42.55N 99.86W
06/14/2016 E1.50 INCH BROWN NE PUBLIC
HAIL MOSTLY BB TO PEA SIZE...SOME NEARING GOLF BALL BUT
FEW AND FAR BETWEEN
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 51 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 13, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 13, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
| Jun 13, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 44 min |
| Jun 14, 12:05 AM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 14, 12:31 AM CDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 14, 1:07 AM CDT | Special Weather Statement | LBF | Blaine | 38 min |
| Jun 14, 1:33 AM CDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 57 min |
| Jun 14, 1:36 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 54 min |
| Jun 14, 2:17 AM CDT | Special Weather Statement | LBF | Custer, Garfield, Loup | 58 min |
| Jun 14, 2:18 AM CDT | Special Weather Statement | LBF | Keya Paha, Rock | 57 min |
| Jun 14, 3:21 AM CDT | Special Weather Statement | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 54 min |
| Jun 14, 2:59 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 14, 3:42 PM CDT | Special Weather Statement | LBF | Cherry | 48 min |
| Jun 14, 4:35 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Jun 14, 4:36 PM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 14, 4:55 PM CDT | Special Weather Statement | LBF | Brown | 50 min |
| Jun 14, 5:15 PM CDT | Special Weather Statement | LBF | Rock | 45 min |
| Jun 14, 5:56 PM CDT | Special Weather Statement | LBF | Garfield | 49 min |
| Jun 14, 6:04 PM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Jun 14, 6:47 PM CDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jun 14, 6:54 PM CDT | Special Weather Statement | LBF | Holt | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.